Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Feb 16, 2016, 7:39 PM EST for Chatham County, North Carolina. It took effect at Feb 16, 2016, 8:20 PM EST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2016, 7:39 PM EST (00:39 UTC)
- In effect from
- Feb 16, 2016, 8:20 PM EST
- Expired
- Feb 17, 2016, 12:12 PM EST
- In force
- 16 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 11.05 ft at Feb 16, 2016, 9:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
474
WGUS42 KRAH 170039
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
739 PM EST TUE FEB 16 2016
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-171239-
/O.NEW.KRAH.FL.W.0011.160217T0120Z-160217T1712Z/
/BYNN7.1.ER.160217T0120Z.160217T0224Z.160217T0512Z.NO/
739 PM EST TUE FEB 16 2016
The National Weather Service in Raleigh has issued a
* Flood Warning for The Haw River Near Bynum.
* until Wednesday afternoon, or until the warning is cancelled.
* At 7:16 PM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Haw River
Bynum 11 10.9 Tue 07 PM 10.9 7.9 6.7 6.1 5.7
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$2 follow-up statements
087
WGUS82 KRAH 170240
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EST TUE FEB 16 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-171440-
/O.EXT.KRAH.FL.W.0011.000000T0000Z-160217T1952Z/
/BYNN7.1.ER.160217T0100Z.160217T0600Z.160217T0752Z.NO/
940 PM EST TUE FEB 16 2016
The Flood Warning continues for the Haw River Near Bynum.
* At 9:15 PM Tuesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will fall below flood stage after midnight tomorrow.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Haw River
Bynum 11 11.1 Tue 09 PM 10.9 9.0 7.1 6.3 5.8
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$028
WGUS82 KRAH 171208
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
708 AM EST WED FEB 17 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-171238-
/O.CAN.KRAH.FL.W.0011.000000T0000Z-160217T1952Z/
/BYNN7.1.ER.160217T0100Z.160217T0246Z.160217T0423Z.NO/
708 AM EST WED FEB 17 2016
The Flood Warning is cancelled for
the Haw River Near Bynum.
* At 6:46 AM Wednesday the stage was 10.0 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage earlier this morning.
* Forecast...The river will continue to fall to 7.8 feet by tomorrow
morning.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Haw River
Bynum 11 10.0 Wed 07 AM 7.8 6.8 6.2 5.8
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Bynum: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 16, 3:29 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 16, 3:29 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EST TUE FEB 16 2016 .SYNOPSIS... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA OVERNIGHT. IN IT'S WAKE...HIGH PRESSURE WILL SETTLE OVER THE REGION WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 300 PM TUESDAY... A FAST-MOVING BUT VIGOROUS SHORTWAVE TROUGH OVER THE TN VALLEY WILL CROSS THE SOUTHERN APPALACHIANS THIS EVENING AND WILL MOVE THROUGH CENTRAL NC OVERNIGHT. RENEWED DYNAMIC MOISTENING AND ASCENT WITH THE APPROACH OF THE WAVE WILL SUPPORT LIGHT RAIN TO THE NORTH OF A WEAK SURFACE LOW REFLECTION THAT IS PROGGED TO TRACK WEST TO EAST ACROSS UPSTATE SC. PRECIP WILL FALL IN THE FORM OF ALL RAIN WITH RAINFALL AMOUNTS AVERAGING AROUND ONE-TENTH OF AN INCH...HIGHEST ACROSS THE NORTHWEST/NORTHERN PIEDMONT WHERE DEEPER MOISTURE IS FORECAST. LOWS OVERNIGHT IN THE MID 30S NW TO LOWER 40S SOUTHEAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 305 PM TUESDAY... ANY LINGERING LIGHT RAIN IN THE I-95 CORRIDOR WILL QUICKLY EXIT THE AREA SHORTLY AFTER DAYBREAK....WITH PARTIAL CLEARING SPREADING WEST TO EAST AS SFC HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST IN THE WAKE OF THE EXITING SHORTWAVE AND SURFACE LOW MOVING OFF THE SC/NC COAST. HIGHS RANGING FROM LOWER 50S NORTH TO UPPER 50S SOUTH. ONE LAST ADDITIONAL SHORTWAVE ROUNDING THE BASE OF THE MEAN EASTERN US TROUGH MAY SUPPORT A FEW-SCATTERED THIN HIGH CLOUDS LATE IN THE AFTERNOON/EARLY EVENING. OTHERWISE MOSTLY CLEAR SKIES WEDNESDAY NIGHT WITH CAA GOVERNING OVERNIGHT LOWS RANGING FROM UPPER 20S TO LOWER/MID 30S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 325 PM TUESDAY... THE PATTERN DURING THE MAJORITY OF THE LONG TERM PERIOD WILL FEATURE A NORTHWEST TO WESTERLY FLOW ALOFT THAT WILL FEATURE DRY WEATHER WITH SEASONABLE TEMPERATURES AT THE BEGINING OF THE PERIOD THAT WILL MODERATE FOR THE WEEKEND. A 1030MB HIGH PRESSURE SYSTEM OVER THE GREAT LAKES WILL EXTEND INTO THE REGION ON THURSDAY AND THEN SHIFT TOWARD THE COAST ON FRIDAY. THE RESULT WILL BE DRY AND SEASONABLE WEATHER WITH HIGHS ON THURSDAY AND FRIDAY IN THE UPPER 40S TO MID 50S. LOWS ON FRIDAY NIGHT WILL RANGE IN THE UPPER 20S TO LOWER 30S. THE FLOW ALOFT BECOMES MORE WESTERLY OVER THE WEEKEND WITH SOME SHORT WAVE RIDGING DEVELOPING WHILE A LOW LEVEL RETURN FLOW FROM THE DEPARTING SURFACE HIGH PRESSURE SYSTEM SETS UP. A WEAK COLD FRONT DROPS SOUTH THROUGH THE AREA LATE SATURDAY OR SUNDAY BUT WITH LIMITED MOISTURE. THE SOUTHWEST TO WESTERLY FLOW AHEAD OF THE FRONT IS RATHER STRONG ON SATURDAY WITH WIND GUSTS WELL INTO THE 20 MPH RANGE. LOWS WILL MODERATE INTO THE LOWER TO MID 40S FOR SATURDAY AND SUNDAY. HIGHS WILL RANGE IN THE LOWER 60S NORTH TO UPPER 60S SOUTH WITH THE POTENTIAL OF A FEW LOCATIONS REACHING 70. WILL NEED TO MONITOR HIGHS FOR SUNDAY WHICH WILL LIKELY TREND A LITTLE COOLER THAN SATURDAY WITH COOLER AIR FILTERING IN BEHIND THE FRONT THAT IS SUPPORTED BY SOME ENSEMBLE GUIDANCE. UNSETTLED WEATHER ARRIVES FOR MONDAY AND TUESDAY AND PERHAPS BEYOND AS PACIFIC ENERGY DROPS INTO THE SOUTHERN STREAM ACROSS THE LOWER MISSISSIPPI VALLEY ON MONDAY. A LAGGING NORTHERN STREAM WAVE DROPS INTO THE MISSISSIPPI VALLEY ON TUESDAY. THESE SYSTEMS INTERACT WITH A STALLED FRONTAL ZONE ACROSS THE DEEP SOUTH AND SOUTHEAST AND WILL LIKELY RESULT IN CYCLOGENESIS. NOT SURPRISINGLY AT THIS FORECAST LENGTH GUIDANCE IS VARIED BUT ENSEMBLES GENERALLY SUGGEST AN EASTWARD OR COASTAL STORM PATH. WILL INCLUDE A LONGER PERIOD OF CHANCE POPS FOR MONDAY AND TUESDAY OF LIQUID FORM FOR NOW. THE AVAILABILITY OF COLD AIR IS QUESTIONABLE FOR THIS STORM BUT THE STORM TRACK AND A HIGH CENTERED OVER THE GREAT LAKES IS A PATTERN THAT BEARS WATCHING. -BLAES && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... AS OF 100 PM TUESDAY... STRONG SUBSIDENCE AND LOW-LEVEL WESTERLY DOWNSLOPE FLOW IN THE WAKE THE LEAD UPPER WAVE EXITING THE AREA WILL RESULT IN VFR CONDITIONS ACROSS THE AREA THIS AFTERNOON AND INTO THE EARLY EVENING. A SECONDARY STRONG UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA OVERNIGHT. IFR TO MVFR CEILINGS IN LIGHT RAIN ARE EXPECTED TO ACCOMPANY THE UPPER DISTURBANCE...WITH THE BETTER RAIN CHANCES ACROSS THE NORTHERN TERMINALS WHERE MOISTURE WILL BE DEEPEST. VFR CONDITIONS WILL RETURN FROM WEST TO EAST ON WEDNESDAY BETWEEN 12Z(WEST) TO 18Z(EAST). LOOKING AHEAD: VFR CONDITIONS IN ASSOCIATION WITH HIGH PRESSURE WILL PERSIST THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE SUNDAY/SUNDAY NIGHT...BRINGING THE NEXT CHANCE OF SUB-VFR CONDITIONS TO THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...BLAES AVIATION...CBL
Hazardous weather outlook, Feb 16, 10:48 AM EST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1048 AM EST TUE FEB 16 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171600- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1048 AM EST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 16, 4:10 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FREEZING RAIN ROANOKE RAPIDS 36.45N 77.65W
02/15/2016 M0.00 INCH HALIFAX NC SOCIAL MEDIA
&&
EVENT NUMBER RAH1600383
BLAESLocal storm report, Feb 16, 4:23 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG 3 WSW WARRENTON 36.39N 78.21W
02/16/2016 WARREN NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN NEAR
PERRYTOWN INCLUDING ONE TREE ON A VACANT MOBILE HOME.
&&
EVENT NUMBER RAH1600385
BLAESLocal storm report, Feb 16, 4:25 PM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG 2 E NORLINA 36.45N 78.17W
02/16/2016 WARREN NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A COUPLE OF TREES DOWN NEAR
WARRENT PLAINS. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1600386
BLAESLocal storm report, Feb 16, 4:26 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM TSTM WND GST POPE AFB 35.18N 79.03W
02/16/2016 M52 MPH CUMBERLAND NC ASOS
0537 AM TSTM WND GST FAYETTEVILLE REGIONAL A 34.99N 78.88W
02/16/2016 M48 MPH CUMBERLAND NC ASOS
0553 AM TSTM WND GST FT BRAGG SIMMONS AAF 35.14N 78.93W
02/16/2016 M49 MPH CUMBERLAND NC ASOS
0604 AM TSTM WND DMG 5 SSE LAKE WHEELER 35.63N 78.69W
02/16/2016 WAKE NC AMATEUR RADIO
TREE DOWN ON ALDERMAN CIRCLE AND FANNY BROWN RD.
0604 AM TSTM WND DMG 5 NNW RALEIGH 35.88N 78.67W
02/16/2016 WAKE NC PUBLIC
TREE DOWN ON VALEY RUN DRIVE IN GREYSTONE NEIGHBORHOOD.
0605 AM TSTM WND DMG 4 NNW RALEIGH 35.87N 78.67W
02/16/2016 WAKE NC BROADCAST MEDIA
TREE DOWN ON A HOUSE ON ASHLEY RIDGE DRIVE. REPORT FROM
WRAL.
0605 AM TSTM WND DMG 3 SSE GARNER 35.66N 78.60W
02/16/2016 WAKE NC TRAINED SPOTTER
TREE DOWN PULLING POWERLINES TO THE GROUND. TIME
ESTIMATED BY RADAR.
0610 AM TSTM WND DMG 4 SW RALEIGH 35.77N 78.69W
02/16/2016 WAKE NC AMATEUR RADIO
TREES AND POWER LINES DOWN AT AVENT FERRY ROAD AND LAKE
DAM ROAD.
0652 AM TSTM WND DMG 2 NNW INGLESIDE 36.20N 78.31W
02/16/2016 FRANKLIN NC 911 CALL CENTER
TREES AND POWER LINES DOWN ON HIGHWAY 39 JUST OUTSIDE
OF EPSOM.
0655 AM TSTM WND DMG 1 SE SIMS 35.75N 78.05W
02/16/2016 WILSON NC SOCIAL MEDIA
TREEE DOWN NEAR SIMS. TIME ESTIAMTED BY RADAR.
0655 AM TSTM WND DMG 5 NNW SPRING HOPE 36.02N 78.15W
02/16/2016 FRANKLIN NC SOCIAL MEDIA
TREE DOWN ONN ROUTE 581. TIME ESTIMATED BY RADAR.
0655 AM TSTM WND DMG 3 WSW WARRENTON 36.39N 78.21W
02/16/2016 WARREN NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN NEAR
PERRYTOWN INCLUDING ONE TREE ON A VACANT MOBILE HOME.
TIME ESTIMATED BY RADAR.
0655 AM TSTM WND DMG 2 E NORLINA 36.45N 78.17W
02/16/2016 WARREN NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A COUPLE OF TREES DOWN NEAR
WARREN PLAINS. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER RAH1600359 RAH1600358 RAH1600357 RAH1600350 RAH1600380
RAH1600353 RAH1600354 RAH1600351 RAH1600352 RAH1600355 RAH1600356
RAH1600385 RAH1600386
BLAESLocal storm report, Feb 16, 6:00 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 1 N HIGH POINT 36.00N 80.00W
02/15/2016 M1.0 INCH GUILFORD NC BROADCAST MEDIA
AN INCH OF SNOW MEASURED FROM THE SNOWFALL SUNDAY
EVENING/NIGHT.
&&
EVENT NUMBER RAH1600387
KCLocal storm report, Feb 16, 6:02 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 5 S SEDGE GARDEN 36.01N 80.14W
02/15/2016 E2.3 INCH DAVIDSON NC BROADCAST MEDIA
ESTIMATED 2 TO 2.5 INCHES OF SNOW FROM SUNDAY EVENING
THROUGH MONDAY MORNING.
&&
EVENT NUMBER RAH1600388
KCNearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.